MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD VENT RES TR SAL-RIC ST BA; RESERVOIRS

INTEGRA LIFESCIENCES MANSFIELD VENT RES TR SAL-RIC ST BA; RESERVOIRS
Catalog Number 821625
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Medwatch: (b)(4).Study: this case is a report referring to a 7 years-old male patient.An investigator reported this case from the biomarin sponsored study (cerliponase alfa observational study)."the subject's past medical history included drug delivery device placement.The subject's concurrent conditions included: seizure, epilepsy, developmental delay, retinal degeneration, nausea, and neuronal ceroid lipofuscinosis.No allergies were reported.Concomitant medication included: clobazam, clonazepam, diazepam, ondansetron hydrochloride, lidocaine-prilocaine, and clonidine hydrochloride.On an unreported date, the subject underwent implantation of an intracerebral ventriculostomy (icv) set (codman & shurtleff salmon-rickham; model 82-1625) lot number 4706837 (catalog number, serial number, and udi numbers not reported)." "on (b)(6) 2018, the subject initiated treatment with brineura (300 milligram, qow, icv).The lot number for brineura was unknown.The most recent dose was administered on (b)(6) 2021." "on (b)(6) 2021 at 08:00, the subject was hospitalized to undergo a grade 1 device replacement due to port deterioration and end of life use of the device (device end of service).It was noted that the subject's icv port had been accessed 90 times.No laboratory or diagnostic tests were reported.No additional treatment for the event was reported.No action was taken with brineura due to the event.The subject was required to stay overnight in the hospital for observation.The subject was discharged on (b)(6) 2021 with no complications." "the outcome of the event was reported as recovered/resolved on (b)(6) 2021." "the investigator assessed the event of device end of service as not related to treatment with brineura.The investigator assessed the event of device end of service as related to the subject's icv device.Other etiological factors included end of life use reservoir replacement.Additional information has been requested and, if received, the report will be updated." additional information received on 20-sep-2021: "the icv port was implanted on (b)(6) 2018.No further information was available." additional information received on 07-sep-2023: "the subject's additional concurrent conditions included language disorder, malnutrition, pain and anxiety.The subject's additional concomitant medications included paracetamol, ibuprofen, folic acid/retinol/thiamine hydrochloride/ergocalciferol/ascorbic acid/pyridoxine hydrochloride/cyanocobalamin/nicotinamide/tocopheryl acetate/riboflavin/fluorine, pyridoxine hydrochloride,retinol acetate and levetiracetam.The subject's premedication included diazepam, ondansetron hydrochloride, lidocaine/prilocaine, paracetamol, ibuprofen, folic acid/retinol/thiamine hydrochloride/ergocalciferol/ascorbic acid/pyridoxine hydrochloride/cyanocobalamin/nicotinamide/tocopheryl acetate/riboflavin/fluorine, pyridoxine hydrochloride, clonidinehydrochloride, lidocaine hydrochloride/prilocaine hydrochloride, retinol acetate and levetiracetam." "the severity of the event was updated by the investigator from grade 1 to grade 3." case comment: "icv device was prophylactically replaced due end of life cycle of device.It is usually due to material degradation of device because of long periods of use.The causality of the event is assessed as not related to brineura.".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The rickham reservoir valve (id 821625) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined however, a possible root cause for the issue reported by the customer, could be due user¿s error, as noted in the ifu ¿to inhibit coring of the reservoir cap, a huber tm point needle (24- or 26- gauge) should be used to penetrate the dome.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
VENT RES TR SAL-RIC ST BA
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
ch-2400
mansfield MA
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17894575
Report Number3013886523-2023-00346
Device Sequence Number11626643
Product Code JXG
UDI-Device Identifier10381780517795
UDI-Public(01)10381780517795(17)250430(10)4706837
Combination Product (Y/N)N
PMA/510(K) Number
K102961
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number821625
Device Lot Number4706837
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date10/26/2023
Date Device Manufactured05/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAMINOPHEN (PARACETAMOL).; BRINEURA.; CLOBAZAM (CLOBAZAM).; CLONAZEPAM (CLONAZEPAM).; CLONIDINE (CLONIDINE HYDROCHLORIDE).; DIAZEPAM (DIAZEPAM).; EMLA (LIDOCAINE, PRILOCAINE).; IBUPROFEN (IBUPROFEN).; KEPPRA (LEVETIRACETAM).; LIDOCAINE PRILOCAINE BIOGARAN.; MULTIVITAMINS WITH FLUORIDE.; ONDANSETRON (ONDANSETRON HYDROCHLORIDE).; PYRIDOXINE HYDROCHLORIDE.; VITAMIN A (RETINOL ACETATE).
Patient Age7 YR
Patient SexMale